Skip to main content
Log in

Strong factorization of operators on spaces of vector measure integrable functions and unconditional convergence of series

  • Published:
Mathematische Zeitschrift Aims and scope Submit manuscript


In this paper, we characterize the space of multiplication operators from an L p-space into a space L 1(m) of integrable functions with respect to a vector measure m, as the subspace \(L^1_{{\rm p},\mu}({\bf m})\) defined by the functions that have finite p-semivariation. We prove several results concerning the Banach lattice structure of such spaces. We obtain positive results—for instance, they are always complete, and we provide counterexamples to prove that other properties are not satisfied—for example, simple functions are not in general dense. We study the operators that factorize through \(L^1_{{\rm p},\mu}({\bf m})\), and we prove an optimal domain theorem for such operators. We use our characterization to generalize the Bennet–Maurey–Nahoum Theorem on decomposition of functions that define an unconditionally convergent series in L 1[0,1] to the case of 2-concave Banach function spaces.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Bartle R.G., Dunford N. and Schwartz J. (1955). Weak compactness and vector measures. Can. J. Math. 7: 289–305

    MATH  Google Scholar 

  2. Bennett G. (1976). Uncontidional convergence and almost everywhere convergence. Z. Wahrsch. Verw. Gebiete 34: 135–155

    Article  MATH  Google Scholar 

  3. Curbera G.P. (1992). Operators into L 1 of a vector measure and applications to Banach lattices. Math. Ann. 293: 317–330

    Article  MATH  Google Scholar 

  4. Curbera G.P. and Ricker W.J. (2002). Optimal domains for kernel operators via interpolation. Math. Nachr. 244: 47–63

    Article  MATH  Google Scholar 

  5. Curbera, G.P., Ricker, W.J.: Optimal domains for the kernel operator associated with Sobolev’s inequality. Stud. Math. 158(2), 131–152 (2003) (see also Corrigenda in the same journal 170, 217–218 (2005))

    Google Scholar 

  6. Defant A. (2001). Variants of the Maurey–Rosenthal theorem for quasi Köthe function spaces. Positivity 5: 153–175

    Article  MATH  Google Scholar 

  7. Defant A. and Junge M. (2004). Maximal theorems of Menchoff–Rademacher type in non-conmutative L q -spaces. J. Funct. Anal. 206: 322–355

    Article  MATH  Google Scholar 

  8. Defant A., Mastylo M. and Michels C. (2002). Summing inclusion maps between symmetric sequence spaces. Trans. Am. Math. Soc. 354(11): 4473–4492

    Article  MATH  Google Scholar 

  9. Diestel J., Jarchow H. and Tonge A. (1955). Absolutely summnig operators.Cambridge Studies in Advanced Mathematics. vol 43.. Cambridge University Press, Cambridge

    Google Scholar 

  10. Diestel, J., Uhl, J.J.: Vector measures. Am. Math. Soc. Math. Surv., Number 15 (1977)

  11. Dinculeanu N. (1967). Vector Measures, Vol. 95. Pergamon Press, New York

    Google Scholar 

  12. Fernández A., Mayoral F., Naranjo F., Sáez C. and Sánchez-Pérez E.A. (2006). Spaces of p-integrable functions with respect to a vector measure. Positivity 10(1): 1–16

    Article  MATH  Google Scholar 

  13. Lewis L. (1970). Integration with respect to vector measures. Pac. J. Math. 33: 157–165

    MATH  Google Scholar 

  14. Lindenstrauss J. and Tzafriri L. (1996). Classical Banach Spaces I. Springer, Berlin

    Google Scholar 

  15. Lindenstrauss J. and Tzafriri L. (1996). Classical Banach Spaces II. Springer, Berlin

    Google Scholar 

  16. Ørno P. (1976). A note un unconditionally converging series in L p. Proc. Am. Math. Soc 59(2): 252–254

    Article  Google Scholar 

  17. Stefansson G.F. (1993). L 1 of a vector measure. Le Matematiche 48: 219–234

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to J. M. Calabuig.

Additional information

The research was partially supported by Proyecto MTM2005-08350-c03-03 and MTN2004-21420-E (J. M. Calabuig). Proyecto CONACyT 42227 (F. Galaz-Fontes). Proyecto MTM2006-11690-c02-01 and Feder (E. Jiménez-Fernández and E. A. Sánchez Pérez).

Rights and permissions

Reprints and permissions

About this article

Cite this article

Calabuig, J.M., Galaz-Fontes, F., Jiménez-Fernández, E. et al. Strong factorization of operators on spaces of vector measure integrable functions and unconditional convergence of series. Math. Z. 257, 381–402 (2007).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification (2000)